MAUDE Adverse Event Report: Abbott Medical MitraClip G5 Delivery System; mitral valve repair devices

Abbott Medical MitraClip G5 Delivery System; mitral valve repair devices
Model Number CDS0801-XT
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Shock (2072); Unspecified Tissue Injury (4559)
Date of Event 07/27/2026
Type of Reportable Event Death
Event or Problem Description
It was reported that on (b)(6) 2026, a patient presented with grade 3+ mixed mitral regurgitation (mr), prolapsed posterior leaflet, coaptation gap of nearly 10 mm and enlarged atrium for a mitraclip procedure.The initial screening mr grade 3+ but worsened to 4+ at the start of the procedure.The cause was unknown.During the procedure, the mitraclip xtw was implanted.The decision was made to implant a second mitraclip xt.Grasping was attempted and after a few grasping attempts, it was observed that there was a torn anterior leaflet.The second mitraclip xt was removed from the patient.The first clip remained stable.The final mr was grade 4+.The following day, the patient went into shock and passed away.The patient's family declined additional intervention and medical therapy.The physician believed worsening heart failure and significantly severe mr prior to the procedure, in addition to the torn tissue likely contributed to the death.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device will not be returned for evaluation, the device was reportedly discarded.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record revealed no manufacturing nonconformities issued to the reported lot that would have contributed to this event.The provided event details was reviewed by an abbott director of medical affairs.The investigation was unable to determine the cause for the reported unspecified issue injury, death, and shock.Unspecified issue injury, death, and shock are listed in the instructions for use as known possible complications associated with the mitraclip procedures.There is no indication of a product issue with respect to manufacture, design, or labeling.

Brand Name
MitraClip G5 Delivery System
Common Device Name
mitral valve repair devices
Manufacturer (Section D)
Abbott Medical
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
Abbott Medical Northpoint Reg 3020950818
1820 bastian court
westfield IN 46074
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
+1(651)756-5400
MDR Report Key50326466
Report Number2135147-2026-05681
Device Sequence Number9758158
Product Code NKM
UDI-Device Identifier05415067050762
UDI-Public(01)05415067050762(17)270721(10)60120A1054
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P100009
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCDS0801-XT
Device Catalogue NumberCDS0801-XT
Device Lot Number60120A1054
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer09/17/2026
Initial Report FDA Received Date08/19/2026
Supplement Report FDA Received Date09/24/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/21/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1 X Mitraclip; Steerable guide catheter
Outcome Attributed to Adverse Event Death;
Patient SexUnknown